Alert archive / Oregon / Red Flag Warnings in 2017

Red Flag Warning 14, NWS Pendleton, OR

July 31, 2017

NWS Pendleton, OR issued this red flag warning at Jul 31, 2017, 2:23 PM PDT. It took effect at Aug 1, 2017, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2017, 2:23 PM PDT (21:23 UTC)
In effect from
Aug 1, 2017, 12:00 PM PDT
Expired
Aug 1, 2017, 10:00 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

012 
WWUS86 KPDT 312123
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
223 PM PDT Mon Jul 31 2017

...DRY AND UNSTABLE CONDITIONS EXPECTED TUESDAY AFTERNOON AND
EVENING...

ORZ610-611-011800-
/O.NEW.KPDT.FW.W.0014.170801T1900Z-170802T0500Z/
East Slopes of Central Oregon Cascades-Deschutes National Forest -
 minus Sisters Ranger District-
223 PM PDT Mon Jul 31 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT TUESDAY FOR
DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 610 AND 611...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 10 PM PDT Tuesday. 

* AFFECTED AREA...In Oregon...Fire weather zones 610 and 611.

* TIMING...Tuesday afternoon and evening.

* HAINES INDEX...6 or very high.

* HUMIDITY...Minimums of 10 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
064 
WWUS86 KPDT 011646
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
946 AM PDT Tue Aug 1 2017

...DRY AND UNSTABLE CONDITIONS EXPECTED THIS AFTERNOON AND 
EVENING...

ORZ610-611-020500-
/O.CON.KPDT.FW.W.0014.170801T1900Z-170802T0500Z/
East Slopes of Central Oregon Cascades-Deschutes National Forest -
 minus Sisters Ranger District-
946 AM PDT Tue Aug 1 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES
610 AND 611...

* AFFECTED AREA...In Oregon...Fire weather zones 610 and 611.

* TIMING...This afternoon and evening.

* HAINES INDEX...6 or very high.

* HUMIDITY...Minimums of 10 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
421 
WWUS86 KPDT 012127
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
227 PM PDT Tue Aug 1 2017

...DRY AND UNSTABLE CONDITIONS EXPECTED THROUGH WEDNESDAY 
EVENING...

ORZ611-021800-
/O.NEW.KPDT.FW.W.0015.170802T1900Z-170803T0500Z/
/O.CON.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/
Deschutes National Forest - minus Sisters Ranger District-
227 PM PDT Tue Aug 1 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY AND UNSTABLE CONDITIONS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT WEDNESDAY
FOR DRY AND UNSTABLE CONDITIONS...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 10 PM PDT Wednesday. 

* AFFECTED AREA...In Oregon...Fire weather zone 611.

* TIMING...Through this evening, and for Wednesday afternoon and 
  evening.

* HAINES INDEX...6 or very high.

* HUMIDITY...Minimums of 8 to 14 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ610-020500-
/O.CON.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/
East Slopes of Central Oregon Cascades-
227 PM PDT Tue Aug 1 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY AND UNSTABLE CONDITIONS...

* AFFECTED AREA...In Oregon...Fire weather zones 610.

* TIMING...Through this evening.

* HAINES INDEX...6 or very high.

* HUMIDITY...Minimums of 10 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
166 
WWUS86 KPDT 020456
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
956 PM PDT Tue Aug 1 2017

...DRY AND UNSTABLE CONDITIONS EXPECTED THROUGH WEDNESDAY
EVENING...

ORZ611-021300-
/O.EXP.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/
/O.CON.KPDT.FW.W.0015.170802T1900Z-170803T0500Z/
Deschutes National Forest - minus Sisters Ranger District-
956 PM PDT Tue Aug 1 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT
WEDNESDAY FOR DRY AND UNSTABLE CONDITIONS...
...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY
AND UNSTABLE CONDITIONS...

The National Weather Service in Pendleton has issued a Red Flag 
Warning, which is in effect from noon to 10 PM PDT Wednesday.

* AFFECTED AREA...In Oregon...Fire weather zone 611.

* TIMING...Through Wednesday evening.

* HAINES INDEX...6 or very high.

* HUMIDITY...Minimums of 8 to 14 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ610-020600-
/O.EXP.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/
East Slopes of Central Oregon Cascades-
956 PM PDT Tue Aug 1 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY
AND UNSTABLE CONDITIONS...



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 31, 2:20 PM PDT, 3 minutes earlier.

Area forecast discussion, Jul 31, 2:20 PM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
220 PM PDT Mon Jul 31 2017

.SHORT TERM...Tonight through Thursday...Hotter weather is
expected through Thursday. An excessive heat advisory is in place
for lower elevations.  All models continue to be consistent in
building upper level ridge northwest from Nevada to the eastern
Pacific west of WA/BC. Most areas have had a July with no
measurable rainfall and so soils and dryland vegetation have dried
out. The clear skies and dry air will promote maximum heating and
lead to temperatures not only well above normal, but approaching
or exceeding daily records, especially Wednesday and Thursday.
Will continue to have a slight chance for thunderstorms this
evening for southern Crook, Deschutes, and Grant counties.
Satellite shows cumulus developing over Lake and Klamath counties.
It is possible these could develop into thunderstorms and move
north into the aforementioned areas during the next several hours.

.LONG TERM...Thursday Night through Monday...An strong upper level
ridge will be over WA and OR Thursday night and Friday. This will
keep dry, mostly clear and very hot conditions over the area. Heat
Advisories are now in effect for the lower valleys/basins through
Friday. The Heat Advisories may be extended through Saturday. Daily
record high temperatures are possible at some locations. The heat
will probably peak on Friday with highs in the mountains mainly 90s
to 102 and over 100 elsewhere. Daytime highs will decrease a few
degrees each day, but still remain above normal through the long
term period. Overnight lows will mainly in the 60s valleys and 50s
and lower 60s mountains.

Weak disturbances may undercut the ridge Saturday and Sunday. These
disturbances will increase the available moisture and instability.
There will definitely be buildups over the mountains, but there may
not be enough moisture to produce thunderstorms. Despite the high
uncertainty I included a slight chance of thunderstorms over the
mountains Sunday and Monday. The weaker ridge will produce slightly
less subsidence and more cloud cover. These effects will allow the
temperatures to slowly decrease Saturday through Monday. 76

&&

.AVIATION...18Z TAFS...Mostly clear skies and light terrain-driven
winds will continue for the next 24 hours. Smoke from a large
wildfire near Mabton may cause smoke aloft at KPSC today. Smoke from
fires in northern CA may cause periods of haze or smoke aloft at
KBDN and KRDM as well. During the late afternoon and evening hours
cumulus build ups are expected over the mountains of Central Oregon.
This will bring few-sct clouds between 12-15 kft agl near KBDN and
KRDM...mainly debris clouds from convection to the south. 76

&&

.FIRE WEATHER...Isolated thunderstorms will be possible across the
Central Oregon highlands through early this evening. Lightning
coverage will be insufficient for any warnings. Instability will
increase as the heat builds across the region, with Haines Index of
6 likely across the east slopes of the Oregon Cascades Tuesday
afternoon/evening. With RH values low, a Red Flag Warning will be
issued for zones 610 and 611. Additional warnings may be necessary
through the remainder of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  63 100  64 102 /   0   0   0   0
ALW  68 102  70 103 /   0   0   0   0
PSC  60 102  63 104 /   0   0   0   0
YKM  64 102  69 104 /   0   0   0   0
HRI  63 102  64 104 /   0   0   0   0
ELN  61 100  66 101 /   0   0   0   0
RDM  55  99  56 102 /  10   0   0   0
LGD  55  97  55  99 /   0   0   0   0
GCD  61  99  61 100 /  10   0   0   0
DLS  68 103  72 105 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from noon to 10 PM PDT Tuesday for ORZ610-611.

     Heat Advisory from noon Wednesday to 8 PM PDT Friday for ORZ041-
     044-507.

WA...Heat Advisory from noon Wednesday to 8 PM PDT Friday for WAZ024-
     026>029.

&&

79/76/76

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:35 AM PDTHeat AdvisoryPDTGilliam, Grant, Jefferson, Morrow, Sherman, Umatilla and 2 more5 days

Nearby

Red Flag Warnings in Oregon, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.